Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Morristown, TN

September 23, 2006Roane County, Tennessee

NWS Morristown, TN issued this flash flood warning at Sep 23, 2006, 12:18 PM EDT for Roane County, Tennessee. It was in force for 117 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2006, 12:18 PM EDT (16:18 UTC)
Expired
Sep 23, 2006, 2:15 PM EDT
In force
117 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Roane County, TN

The radar

The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 12:18 PM EDTFLASH FLOODPaint Rock, TNHEAVY RAIN AND FLOODING CONTINUED THROUGH UNTIL AROUND 130 PM EDT. REPORTED BY THE ROANE COUNTY EMERGENCY MANAGER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -276 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-276 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMRX 231618
FFWMRX
TNC145-231815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1218 PM EDT SAT SEP 23 2006

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ROANE COUNTY IN EAST TENNESSEE

* UNTIL 215 PM EDT

* AT 1213 PM EDT...DOPPLER RADAR INDICATED RAINFALL OF OVER TWO 
INCHES HAD OCCURRED IN THE PAST TWO HOURS WITH MORE MODERATE RAIN 
MOVING INTO THE AREA. AT 1210 PM EDT LOCAL LAW ENFORCEMENT OFFICIALS 
IN ROANE COUNTY REPORTED FLOODING OF ROADS IN AND AROUND THE PAINT 
ROCK COMMUNITY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW   
PAINT ROCK AND BRADBURY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3575 8471 3564 8460 3590 8427 3597 8429

$$

TD
1 follow-up statement
000 
WGUS74 KMRX 231708
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
108 PM EDT SAT SEP 23 2006

TNC145-231815-
ROANE TN-
108 PM EDT SAT SEP 23 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 215 PM EDT FOR ROANE
COUNTY...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE 
WARNED AREA. ESTIMATED RAINFALL AMOUNTS OF OVER TWO INCHES HAVE 
OCCURRED IN THE PAST THREE HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINT 
ROCK...BRADBURY...FAIRVIEW AND KINGSTON.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH OR MORE ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3575 8471 3564 8460 3590 8427 3597 8429
      3591 8459

$$

TD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 10:02 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 23, 10:02 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1002 AM EDT SAT SEP 23 2006

.DISCUSSION...
SURFACE ANALYSIS SHOWS A FRONT LOCATED FROM EXTREME SW MO EAST TO
NEAR BNA AND SOUTHEAST TO NEAR CHA. EXPECT THAT THIS BOUNDARY WILL
BE THE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS LATER THIS
AFTERNOON. THE 12Z BMX SOUNDING MODIFIED TO 82/72 GIVES SBCAPE OVER
3000 J/KG AND AN LI AROUND -8. THE 12Z FFC SOUNDING...WHICH IS ON
THE COOL SIDE OF THE BOUNDARY...SHOWS FAVORABLE SHEAR PARAMETERS
FOR TORNADOES...0-1KM SRH OVER 100 M2/S2...AND A 0-1 KM EHI NEAR 2.
BOTH SOUNDINGS HAVE LCLS UNDER 750 M. SO THE THREAT FOR TORNADOES
WILL HAVE TO BE MONITORED IN ADDITION TO STRAIGHT-LINE WINDS. WBZ
IS HIGH ENOUGH THAT HAIL IS NOT LIKELY. FFG IS HIGH AND STORM SPEED
IS HIGH SO EXPECT A MINIMAL FLASH FLOOD THREAT...URBAN/SMALL STREAM
ADVISORY IS MORE LIKELY...BUT WILL HAVE TO WATCH FOR TRAINING
CELLS.

FOR THE UPDATE...POPS WILL BE RAISED TO LIKELY ACROSS THE
AREA...AND TEMPERATURES WILL BE LOWERED.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS
Hazardous weather outlook, Sep 23, 5:45 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
545 AM EDT SAT SEP 23 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-241000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
445 AM CDT SAT SEP 23 2006 /545 AM EDT SAT SEP 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND TONIGHT. SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS FRONT. SOME OF
THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS THE
PRIMARY THREAT. LARGE HAIL WILL ALSO BE POSSIBLE...AND AN ISOLATED
TORNADO CAN NOT BE RULED OUT. THE GREATEST THREAT FOR SEVERE WEATHER
WILL BE OVER THE PLATEAU COUNTIES AND ADJACENT AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT WILL PUSH THROUGH THE REGION ON SUNDAY...AND
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT OR SUNDAY.

In the hours before

Special weather statement, Sep 23, 8:15 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
815 AM EDT SAT SEP 23 2006

TNZ012>014-035>037-VAZ001-231315-
ANDERSON-CAMPBELL-CLAIBORNE-LEE-MORGAN-SCOTT-UNION-
815 AM EDT SAT SEP 23 2006

...STRONG THUNDERSTORMS WERE AFFECTING...MORGAN...AND SCOTT COUNTIES
IN TENNESSEE AND WILL AFFECT ANDERSON...CAMPBELL...CLAIBORNE...AND
UNION COUNTIES IN TENNESSEE AND LEE COUNTY VIRGINIA IN THE NEXT HOUR.

AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
WILLIAMSBURG TO 9 MILES NORTHEAST OF FAIRFIELD GLADE....MOVING EAST
AT 50 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...NEARLY CONTINUOUS CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TD
Local storm report, Sep 23, 8:29 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
829 AM EDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     HUNTSVILLE              36.41N 84.49W
09/23/2006                   SCOTT              TN   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN ACROSS SCOTT COUNTY.

&&

DGS
Special weather statement, Sep 23, 9:06 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
906 AM EDT SAT SEP 23 2006

TNZ015>017-036>044-067>074-VAZ005-231400-
ANDERSON-BLOUNT SMOKY MOUNTAINS-COCKE SMOKY
MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-KNOX-LOUDON-
NORTH SEVIER-NORTHWEST COCKE-NORTHWEST GREENE-NW
BLOUNT-ROANE-SCOTT-SEVIER SMOKY MOUNTAINS-SOUTHEAST
GREENE-SULLIVAN-UNION-WASHINGTON-
906 AM EDT SAT SEP 23 2006

...A LINE OF THUNDERSTORMS WERE AFFECTING
ANDERSON...GRAINGER...HANCOCK...HAWKINS...ROANE...SCOTT...UNION...
AND WILL
AFFECT...BLOUNT...COCKE...GREENE...HAMBLEN...JEFFERSON...KNOX...
LOUDON...SEVIER...SULLIVAN...AND WASHINGTON COUNTIES WITHIN THE HOUR.

AT 859 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
SURGOINSVILLE TO KINGSTON....MOVING SOUTHEAST AT 45 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

TD
Special weather statement, Sep 23, 10:06 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1006 AM EDT SAT SEP 23 2006

TNZ017-018-040>047-068-070>074-086-VAZ008-231500-
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY
MOUNTAINS-JEFFERSON-JOHNSON-LOUDON-NORTH SEVIER-NORTHWEST
CARTER-NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-NW
BLOUNT-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST
GREENE-SULLIVAN-UNICOI-WASHINGTON-
1006 AM EDT SAT SEP 23 2006

...LINE OF THUNDERSTORMS ARE OR WILL AFFECT
BLOUNT...CARTER...COCKE...GREENE...JEFFERSON...JOHNSON...LOUDON...
MONROE...SEVIER...SULLIVAN...UNICOI AND WASHINGTON COUNTIES IN
TENNESSEE...AND THE CITY OF BRISTOL VIRGINIA.

AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS PRODUCING GUSTY WINDS AND HEAVY RAINFALL
EXTENDING FROM BRISTOL TN TO 6 MILES EAST OF SEVIERVILLE TO
SWEETWATER....MOVING EAST SOUTHEAST AT 45 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

IN ADDITION TO GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

TD
Special weather statement, Sep 23, 11:08 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1108 AM EDT SAT SEP 23 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-231930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1008 AM CDT SAT SEP 23 2006 /1108 AM EDT SAT SEP 23 2006/

...SEVERE STORMS POSSIBLE ACROSS THE AREA THIS AFTERNOON AND THIS EVENING...

A SURFACE FRONT WILL BE LOCATED ACROSS THE SOUTHERN CUMBERLAND
PLATEAU AND SOUTHERN TENNESSEE VALLEY TODAY. THIS BOUNDARY WILL BE
A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS
AFTERNOON AND THIS EVENING. THE AIR MASS TO THE SOUTH OF THE
BOUNDARY IS QUITE UNSTABLE...WHICH WILL ALLOW SOME OF THE STORMS TO
STRENGTHEN TO SEVERE LEVELS. THE WINDS ABOVE THE SURFACE ARE VERY
STRONG...AND SOME OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS.
THERE IS ALSO A POTENTIAL FOR ISOLATED TORNADOES. THE AREA WITH THE
GREATEST SEVERE THREAT THIS AFTERNOON WILL BE IN THE CHATTANOOGA
AREA. AS THE FRONT PUSHES TO THE NORTH...THE THREAT FOR SEVERE
WEATHER WILL SPREAD INTO THE KNOXVILLE AREA THIS EVENING.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 8:32 AM EDTSevere Thunderstorm WarningMRXCampbell, Claiborne28 min
Sep 23, 11:51 AM EDTFlash Flood WarningMRXKnox, Loudon114 min
Sep 23, 1:45 PM EDTFlash Flood WarningMRXKnox, Loudon60 min
Sep 23, 2:19 PM EDTFlash Flood WarningMRXRoane3 hr
Sep 23, 2:45 PM EDTFlash Flood WarningMRXKnox, Loudon3 hr
Sep 23, 2:58 PM EDTFlash Flood WatchMRXAnderson, Blount, Campbell, Claiborne, Cocke, Grainger and 13 more12 hr
Sep 23, 3:46 PM EDTSevere Thunderstorm WarningMRXMarion18 min
Sep 23, 4:14 PM EDTFlash Flood WarningMRXMcMinn, Monroe3 hr
Sep 23, 7:21 PM EDTSevere Thunderstorm WarningMRXMorgan39 min

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.